Alert archive / Pennsylvania / Frost Advisories in 2022
Frost Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this frost advisory at May 17, 2022, 12:43 PM EDT for Crawford County, Erie County, Pennsylvania. It took effect at May 18, 2022, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2022, 12:43 PM EDT (16:43 UTC)
- In effect from
- May 18, 2022, 3:00 AM EDT
- Expired
- May 18, 2022, 8:04 AM EDT
- In force
- 5 hr
- Issued by
- NWS Cleveland, OH
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
239 WWUS71 KCLE 171643 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1243 PM EDT Tue May 17 2022 PAZ002-003-180200- /O.NEW.KCLE.FR.Y.0002.220518T0700Z-220518T1300Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 1243 PM EDT Tue May 17 2022 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 35 will result in frost formation, especially east of I-79. * WHERE...Southern Erie and Crawford Counties. * WHEN...From 3 AM to 9 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The coldest temperatures and greatest potential for frost will be east of I-79. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
721 WWUS71 KCLE 172302 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 702 PM EDT Tue May 17 2022 PAZ002-003-181115- /O.CON.KCLE.FR.Y.0002.220518T0700Z-220518T1300Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 702 PM EDT Tue May 17 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Crawford and Southern Erie Counties. * WHEN...From 3 AM to 9 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The coldest temperatures and greatest potential for frost will be east of I-79. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
413 WWUS71 KCLE 180721 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 321 AM EDT Wed May 18 2022 PAZ002-003-181300- /O.CON.KCLE.FR.Y.0002.000000T0000Z-220518T1300Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 321 AM EDT Wed May 18 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Crawford and Southern Erie Counties. * WHEN...Until 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...The coldest temperatures and greatest potential for frost will be east of I-79 and in areas of lower elevation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
704 WWUS71 KCLE 181204 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 804 AM EDT Wed May 18 2022 PAZ002-003-181315- /O.CAN.KCLE.FR.Y.0002.000000T0000Z-220518T1300Z/ Southern Erie-Crawford- Including the cities of Edinboro, Corry, Union City, Meadville, and Titusville 804 AM EDT Wed May 18 2022 ...FROST ADVISORY IS CANCELLED... Temperatures have warmed up this morning, warranting the cancellation of the Frost Advisory. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 17, 9:23 AM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 17, 9:23 AM EDT, 3 hours 20 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 923 AM EDT Tue May 17 2022 .SYNOPSIS... High pressure will continue to build over the area through today before low pressure will move across the Ohio River Valley Wednesday into Thursday. A stronger low pressure system will move northeast across the western Great Lakes, moving a warm front north on Friday, followed by a cold front on Saturday. High pressure builds over the area for the end of the weekend and into the beginning of next week. && .NEAR TERM /THROUGH WEDNESDAY/... Update: No change through today. Tweaked lows a bit tonight and tugged them down a bit in interior Northwest PA based on a fairly chilly airmass and strong radiational cooling conditions. Added patchy frost to the forecast for inland locales east of I-79...we may need a Frost Advisory for inland Northwest PA tonight, will give it another look this afternoon. Previous Discussion... High pressure will continue to build over the area today, allowing for quiet weather to persist into the overnight hours. Scattered high clouds are not expected to have much of an impact on high temperatures, which are forecast to climb to near 70 for western counties and into the low 60s for eastern. Low pressure building over the south central US will move northeast towards the Ohio River Valley this evening, moving a warm front north across the area on Wednesday. This surface low will be supported by a shortwave trough moving across the Midwest and an upper level jet. As this system approaches the area, increased WAA, moisture, and isentropic ascent will allow showers to develop late tonight/early Wednesday, becoming more widespread during the day Wednesday. Current models suggest the center of the low moving east across the CWA, which would keep the associated strong LLJ across southern Ohio and Kentucky. This, coupled with widespread cloud cover, will limit the chances of severe weather, however scattered thunderstorms cannot be ruled out at this point. Overnight lows will drop into the low 50s for areas along and west of I71, falling into the mid 40s for areas east. Highs on Wednesday will climb into the low to mid 60s, however these may fluctuate a degree or two either way depending on the exact onset of precipitation. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... Mid level wave/surface low pressure exits the CWA Wednesday night while high pressure builds from the south. Warm front works through southwest to northeast, primarily dry, while off to the northwest an upper level low strengthens the surface low of this system. This will set up a strong period of warm air advection heading into the Friday period, and will overall see the warmest day of the year so far. Likely to see some locations topping the 90F mark with 850mb temperatures pushing the 20C mark. Dewpoints will also be pushing the mid 60s as well, giving it a mid summer type feel. Mid/upper level ripples in the southwesterly flow could generate isolated convection, but most places likely dry due to lower column RH. && .LONG TERM /SATURDAY THROUGH MONDAY/... Cold front is going to slowly work its way into NW OH Friday night, and the key word is slowly. The main energy with the upper low will move quickly into central/northern Quebec while the front will get held up by a surface low way back in the southern high plains region. A secondary upper trough will form over the northern plains, and its track into the western Great Lakes will finally accelerate the front through the CWA. This will likely take all day Saturday, however, leaving a day with convective chances that are a bit far out to quantify yet. System clears Sunday with high pressure building in from the northern plains and a much cooler airmass in place with Sunday and Monday high temperatures back below normal. && .AVIATION /12Z Tuesday THROUGH Saturday/... VFR conditions will continue through this TAF period, with high clouds expected to begin to build across the area overnight as a low pressure approaches from the southwest. For the duration of today, winds will persist from the northwest at 5-10 knots, weakening to light and variable after sunset. At the end of this TAF period, winds will shift to become southeasterly at 5-10 knots, with showers beginning to move into the area. With some uncertainty in exact onset of showers, opted to only put VCSH in the KTOL, KFDY, and KCLE TAFs. Outlook...Non-VFR likely in showers and lower ceilings Wednesday into Thursday. Non-VFR possible in showers and/or thunderstorms Thursday afternoon and evening. Non-VFR possible again late Friday and Saturday in showers and/or thunderstorms. && .MARINE... Northwest winds will be on the increase early Tuesday,higher over the eastern basin of Lake Erie and kicking up waves. The PA nearshore zones will come close to Small Craft Advisory, but will keep them just shy for now, with lower wave heights in the central and western basins. Winds turn light and variable tonight with waves decreasing and becoming southeasterly Wednesday. Winds continue with varying southerly components from mid week into the end of the week, with stronger flows Friday as a cold front approaches. Stronger northwest winds behind the cold front for Saturday and Sunday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell/Sullivan SHORT TERM...26 LONG TERM...26 AVIATION...Campbell MARINE...26
Hazardous weather outlook, May 17, 9:20 AM EDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 920 AM EDT Tue May 17 2022 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001-181330- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- 920 AM EDT Tue May 17 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ002-003-181330- Southern Erie-Crawford- 920 AM EDT Tue May 17 2022 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Today and tonight. Patchy frost is possible late tonight away from Lake Erie, especially east of I-79. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Pennsylvania, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.